Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 381, NWS Midland/Odessa, TX

July 4, 2019Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 4, 2019, 6:59 PM CDT for Brewster County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2019, 6:59 PM CDT (23:59 UTC)
Expired
Jul 4, 2019, 8:00 PM CDT
In force
61 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Brewster County, TX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:02 PM CDT, 57 minutes earlier.

Area forecast discussion, Jul 4, 6:02 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
602 PM CDT Thu Jul 4 2019

.DISCUSSION...

Please see the 00Z aviation discussion below.

&&

.AVIATION...

Scattered showers and thunderstorms are ongoing at issuance,
remaining south and west of area terminals. Confidence is not high
enough for impacts at a given terminal, thus will monitor trends
and amend if needed this evening. Gusty winds will diminish late
this evening, with southeasterly winds around 12kt or less
thereafter. VFR conditions will prevail.

&&

.PREV DISCUSSION... /issued 215 PM CDT Thu Jul 4 2019/

DISCUSSION...

An upper level ridge of high pressure will be anchored across
the forecast area the next seven days. Despite the presence of
the ridge, low level moisture and weak upper level disturbances
trapped within the ridge will locally weaken the ridge and produce
the risk of isolated to widely scattered to scattered showers and
thunderstorms each day. The better chance most days will be
across the favored higher terrain where the cap will be easier to
break in upslope flow, closest to the projected track of the
upper level disturbances. Not expecting much severe weather due to
weak shear and modest cape, although a few storms could pulse to
severe levels and produce locally heavy rainfall.

With the persistent ridge in the area temperatures are expected
to be above normal the next 7 days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     73  97  73  97 /  10   0  10  10
Carlsbad                       73 101  73 100 /  10  10  20  20
Dryden                         73  96  74  97 /  10   0  10  10
Fort Stockton                  73  98  72  97 /  10  10  10  10
Guadalupe Pass                 72  95  71  92 /  10  10  20  20
Hobbs                          70  98  69  95 /  20  20  20  20
Marfa                          63  93  61  91 /  20  30  20  30
Midland Intl Airport           73  97  74  97 /  10   0  10  10
Odessa                         73  97  74  97 /  10   0  10  10
Wink                           73 101  72 100 /  20   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Jul 4, 1:59 PM CDT, 5 hours before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
159 PM CDT Thu Jul 4 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-051900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
159 PM CDT Thu Jul 4 2019 /1259 PM MDT Thu Jul 4 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Isolated to widely scattered thunderstorms will be possible late this
afternoon into early tonight. Frequent lightning, heavy rain, gusty
winds, and small hail will be the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Although the probability for widespread hazardous weather is low
scattered storms are expected across the much of the area, especially
southeast New Mexico, and the Trans Pecos, Friday through Sunday.
Some storms could produce strong downburst winds, heavy rain, and
small hail, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jul 4, 5:31 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
531 PM CDT Thu Jul 4 2019

TXZ075-279-042330-
Pecos TX-Central Brewster County TX-
531 PM CDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PECOS AND NORTH CENTRAL
BREWSTER COUNTIES UNTIL 630 PM CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Marathon, or 37 miles east of Alpine, moving east at 10
mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southern Pecos and
north central Brewster Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3016 10318 3035 10314 3032 10278 3000 10281
TIME...MOT...LOC 2231Z 277DEG 8KT 3022 10305

84
Special weather statement, Jul 4, 6:39 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
639 PM CDT Thu Jul 4 2019

TXZ279-282-050045-
Central Brewster County TX-Lower Brewster County TX-
639 PM CDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 745
PM CDT...

At 638 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Persimmon Gap, or 35 miles north of Panther Junction,
moving south at 10 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Persimmon Gap and Santiago Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2992 10333 2993 10312 2964 10301 2962 10341
TIME...MOT...LOC 2338Z 002DEG 10KT 2985 10323

84

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:56 PM CDTSpecial Weather StatementMAFLoving, Reeves, Winkler49 min
Jul 3, 9:02 PM CDTSpecial Weather StatementMAFAndrews, Gaines43 min
Jul 3, 9:25 PM CDTAreal Flood AdvisoryMAFGaines2 hr
Jul 3, 9:31 PM CDTAreal Flood AdvisoryMAFLoving, Reeves, Ward119 min
Jul 3, 9:49 PM CDTSpecial Weather StatementMAFAndrews, Gaines41 min
Jul 3, 9:50 PM CDTSpecial Weather StatementMAFLoving40 min
Jul 3, 10:36 PM CDTSpecial Weather StatementMAFAndrews, Ector, Howard, Martin, Midland39 min
Jul 3, 10:38 PM CDTSpecial Weather StatementMAFWinkler37 min
Jul 3, 10:51 PM CDTSevere Thunderstorm WarningMAFEctor, Winkler54 min
Jul 3, 11:14 PM CDTSpecial Weather StatementMAFEctor, Martin, Midland46 min
Jul 3, 11:15 PM CDTSpecial Weather StatementMAFWard45 min
Jul 3, 11:24 PM CDTAreal Flood AdvisoryMAFEctor, Midland3 hr
Jul 3, 11:29 PM CDTFlash Flood WarningMAFEctor, Midland, Winkler5 hr
Jul 4, 12:11 AM CDTSpecial Weather StatementMAFCrane49 min
Jul 4, 12:14 AM CDTSpecial Weather StatementMAFCrane, Glasscock, Midland46 min
Jul 4, 1:02 AM CDTSpecial Weather StatementMAFCrane, Pecos, Reagan, Upton28 min
Jul 4, 2:00 AM CDTSpecial Weather StatementMAFPecos30 min
Jul 4, 5:31 PM CDTSpecial Weather StatementMAFBrewster59 min
Jul 4, 6:39 PM CDTSpecial Weather StatementMAFBrewster66 min
Jul 3, 7:20 PM CDTAreal Flood AdvisoryMAFLea3 hr
Jul 3, 8:07 PM CDTAreal Flood AdvisoryMAFLea113 min
Jul 3, 8:13 PM CDTSevere Thunderstorm WarningMAFLea41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.